ArticleJournal of medical case reports2017
Reversible diabetes mellitus induced by use of, and improved after discontinuation of, the antiretroviral medication zidovudine: a case report.
Article in Journal of medical case reports, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundWith the advent of effective antiretroviral therapy, the care of patients with human immunodeficiency virus infection became more like that of other chronic diseases. Diabetes mellitus can also occur as one of the chronic illnesses affecting patients with human immunodeficiency virus infection. We report a case of newly developed diabetes mellitus in a patient with human immunodeficiency virus infection, most likely caused by the nucleoside analogue zidovudine, and its improvement after discontinuation of zidovudine. CASE PRESENTATION: A Chinese man in his 30s visited our outpatient clinic for routine follow-up of human immunodeficiency virus infection. Blood tests showed hyperglycemia with a glucose level of 31.8 mmol/L and hemoglobin A1c of 8.5%. He was diagnosed with diabetes mellitus and treated with oral diabetic medications. The use of zidovudine was suspected as the cause of his diabetes, and it was replaced by other antiretroviral medication. His hyperglycemia improved, and he now no longer requires diabetic medications.
conclusionsDiabetes mellitus can develop with the use of antiretroviral medications, but its occurrence associated with use of zidovudine is quite rare. Healthcare personnel should be aware of this rare, yet important, side effect.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.